Welcome to PetForums

Join thousands of other pet owners and pet lovers on the UK's most popular and friendly pet community and discussion forum.

Sign Up

Contraceptive Pill

Discussion in 'General Chat' started by PMW50, May 16, 2010.


  1. PMW50

    PMW50 PetForums Senior

    Joined:
    Jan 14, 2010
    Messages:
    986
    Likes Received:
    4
    Sorry if this is seen as an inappropriate topic but I'm in need of advice here =(

    I recently started taking the contraceptive pill for two reasons one obviously being contraception and the other because I've never had regular periods.

    I've read up on all the information I was given and listened to what the doctor had to say but this pill is really beginning to worry me now.
    After the second day of taking the pill I started my period, which I knew would happen because my body was letting me know I was due on soon. I didn't really know what to do so me and my mum read into it and it seemed fine for me to continue taking the pill until the end of that pack as it is common for first timers to experience 'bleeds' whilst on the pill.

    I'm near the end of this first pack now, in fact tomorrow is my last day before the seven day break.
    And you know what, I'm still experiencing bleeds =(
    At first it was definitely my period but it was like a period I had never experienced before. It was unbelievably painful and heavy for an entire week.
    Since that I've had about 2 days where I have not bled but the other days have been very light.

    This is seriously getting me down =(
    The pill has not helped with mood swings as it is and this constant period is seriously depressing me.
    I was warned that it would take my body a few months to get used to the pill but I had no idea it was going to be anything like this =(

    I spoke to my mum about it earlier and she said if it's not better by the end of the second pack then I'll have to go to the doctors and probably change the pill I'm taking.

    I so badly want my body to go back to being as normal as possible.
    Has anyone else experienced awful side effects from taking a contraceptive pill?
    Is it worrying that I've had bleeds for such a long time?

    I really need some advice =(


    Again, I'm sorry if this topic is inappropriate in any way. If it is then please delete
     
  2. Miss.PuddyCat

    Miss.PuddyCat PetForums VIP

    Joined:
    Jul 13, 2009
    Messages:
    3,917
    Likes Received:
    43
    I have only tried the pill once maybe three years ago for a month. Bad experience.

    I became srsly depressed, would break down crying in the middle of public for no reason, my mood would change from happy to angry fast, I begin to think what life would be like if I wasn't born now I wasn't suicidal but just begin to wonder how life would be different.

    One night at work by myself I just broke down crying to the point of hyperventilating and panicking. Got home and threw out what was left of the package and haven't taken any hormonal drugs again.

    Cant remember any bleeding tho

    If you feel its not working for you I would go get it changed asap.
     
  3. sue&harvey

    sue&harvey PetForums VIP

    Joined:
    Mar 10, 2010
    Messages:
    3,559
    Likes Received:
    104
    I had this when I was first put on the pill when I was 15. If I was you I would have the 7 day break then start the next pack. I started the pack when I was bleeding and continued all the way through, until I had the break then started when I had finished bleeding if that makes sence. I only take it because I have horrendous probs, not for contraceptive reasons. If you are worried though have a chat with your DR. Hope it settle soon :)
     
  4. PMW50

    PMW50 PetForums Senior

    Joined:
    Jan 14, 2010
    Messages:
    986
    Likes Received:
    4
    Thanks for the replies =)

    Miss puddy cat - so sorry you experienced that =(, the same happened to my mum. If I start experiencing depression I'm definitely off the things.

    sue&harley - I think I'll likely do that =). Could just be that my body is just not that used to it yet.
     
  5. sue&harvey

    sue&harvey PetForums VIP

    Joined:
    Mar 10, 2010
    Messages:
    3,559
    Likes Received:
    104
    With me I think I was too keen to stop the bleeding I started the pack too early. Now I have the Pill as well as the implant... Nightmare
     
  6. Miss.PuddyCat

    Miss.PuddyCat PetForums VIP

    Joined:
    Jul 13, 2009
    Messages:
    3,917
    Likes Received:
    43
    Don't apologize no worries, I have just written it down as something I experienced and don't care to again. :)
     
  7. Patterdale_lover

    Patterdale_lover PetForums VIP

    Joined:
    Sep 25, 2008
    Messages:
    4,564
    Likes Received:
    172
    I had it, and if you read the pill leaflet
    It is called breakthrough bleeding, or it sounds like it anyhoo i would suggest going to the doctors as i did and they will change your pill.
     
  8. canuckjill

    canuckjill PetForums VIP

    Joined:
    Jun 25, 2008
    Messages:
    8,792
    Likes Received:
    444
    agree with patterdale, the Dr will probably change your prescription it took me 3 different ones until I found the one that worked for me. Although this was a long time ago my kids are older than alot of you guys...lol...Jill
     
  9. LostGirl

    LostGirl PetForums VIP

    Joined:
    Jan 16, 2009
    Messages:
    9,429
    Likes Received:
    139
    What pill is it? As if its the mini pill do not take a 7 day break, it will mess your cycle up more and if your sexual active risk pregnancy as your not meant to take a break while taking it.

    It can take a little while for things to settle down But by 6-8weeks it should be if not by then i would def see a doc about changing the pill
     
  10. Ducky

    Ducky PetForums VIP

    Joined:
    Nov 23, 2008
    Messages:
    4,349
    Likes Received:
    65
    there are loads of different types of pill, which one are u on?

    i would do another pack and see how you are after that. if you are still not happy, then i would go back to dr and see what they say. and maybe try a different one.

    im lucky that i have never had a bad experience with my pills. i have been on two different types and both have been absolutely fine.
     
  11. Jowan

    Jowan PetForums Member

    Joined:
    Dec 14, 2009
    Messages:
    373
    Likes Received:
    11
    There are many types of pill and like most meds you need to find the right one for you. When I got sorted with the right one for me my periods almost stopped. I only had one around every 3 to 4 months and even then it was very light. I spent more money on pregnancy tests than I did tampons lol.
    Dont give up as they can help with other problems as well as contraceptive if you find one that suits. :)
     
  12. Bellarina

    Bellarina PetForums Member

    Joined:
    Feb 4, 2009
    Messages:
    293
    Likes Received:
    5
    I went through something similar. I started taking cerazette and I bled constantly for 6 weeks-to say it got me down doesn't come close! I was due to go on holiday and desperately didn't want to be bleeding, so the Dr prescribed norethisterone (?sp) to take along side the pill so I would stop bleeding while I was away. I took that for the week I was away (march) and I haven't bled since!! Which isn't ideal either but better than constantly bleeding-which wasn't just spotting either.

    Some pills take a while to get used to and it can be giving it time to see if it settles, but as other people have said there are loads available so talk to your Dr.x
     
  13. hayleyb

    hayleyb PetForums VIP

    Joined:
    Feb 10, 2009
    Messages:
    1,298
    Likes Received:
    13
    ive always been lucky on the pills i have been put on that i have never experienced any bleeding during taking the pill only between the 7 days.

    i have tried 3 different types and i have been told by each person administering these that i cud experience irratic bleeding till i get used to them.

    its not garanteed that you only bleed between your break there are chanced you can bleed all through.

    i was thinkin about goin on the injection and was told by the nurse that i cud bleed for the full 3 months that it lasts :eek: so i decided against it.


    im presuming they only gave you either a month or 3 months supply so if your still not happy after youv finished they may try you on a diff one.
     
  14. cherrie_b

    cherrie_b PetForums VIP

    Joined:
    Dec 14, 2008
    Messages:
    2,313
    Likes Received:
    95
    The contraceptive pill is just a way of getting hormones (progesterone and oestrogen) into your body. These will do several things to stop you getting pregnant but they will also affect our hormonal balance, sometimes in the wrong way. For example, you may be experiencing heavy bleeding due to too much oestrogen however you should continue to take it for a while longer before deciding this. If you are continuing with irregular bleeding then go back to your GP and request something different. Alot of women cannot cope with the extra oestrogen and need progesterone only treatments instead. But it takes time for our bodies to adjust to hormonal changes and your body might well just be settling in.

    I am on my 4th different type of contraception and apart from the (usually light) irregular bleeding, it is brilliant. I rarely get cramp although I have put weight on and it does make me a bit moody sometimes :lol: :lol:. I have the contraceptive implant and it lasts :)
     
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice